Odd Symptoms from taking Nexium!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

harrytoronto
New Member


Date Joined Apr 2007
Total Posts : 10
   Posted 4/29/2007 11:42 PM (GMT -6)   
Usually people are able to eat spicy food when they are on NEXIUM.

I found it to be opposite case for me. in the beginning, i freely ate spicy food while taking nexium for 2 yrs. but since last year, my response to spicy food has changed.

I take 40mg once a day, and if I eat spicy food, I will feel extreme nausea that will not go away for next 3 days.. while the nausea symptoms slowly gradually subside, it is as if hot peppers have never left my stomach for those 3 days. in the beginning, i vomitted which made me feel much better instantly, but frequent vomiting made my GERD worse. So I do not voluntarily vomit anymore. I just try to hold the nausea and wait it out since i consider GERD bigger problem than my nausea symptoms.. but it's a very painful process.

I have controlled it to a certain level. I don't EAT anything with a SLIGHTIEST BIT of pepper in it. I am talking about ZERO... like if I get a sub sandwich from a restaurant, and little shake of black peppers along with salt will literally put me out for 3 days. Interesting thing is that this extreme nausea only occurs when I am on Nexium. WHen I am off the medication, I don't get nausea, I am able to eat spicy food except the heartburn will eventually return and hunt me down.

so it's a choice between heartburn (no-med) and nausea (with nexium). I obviously choose meds since I am fine as long as i don't eat peppers. I haven't come across anyone with similar symptoms, so I am wondering if my symptoms are odd.

Extra information: I went from 40mg to 80mg when i wasn't able to control my nausea symptoms, and like magic I was fine with eating spicy food for a few months... 2-3 months.. and my stomach has now adjusted to become more sensitive to peppers and nausea came back.. so I switched back to 40mg currently since 40mg and 80mg is no different anymore. so I find that it's gotta do something with gettting tolerent in some way.. I know there is no tolerance with PPI, but something's adjusted.. that's for sure.

please tell me if you guys know or can explain about what might be happening inside my stomach.

THanks guys!!

Duchess
New Member


Date Joined Mar 2007
Total Posts : 4
   Posted 4/29/2007 11:53 PM (GMT -6)   
Hi Harrytoronto:  The only thing I can think of is perhaps your PPI isn't working anymore.  I have heard several times that when people are taking a certain PPI for a long time they eventually have to switch to another PPI.  Good Luck....

Sabe'
New Member


Date Joined May 2007
Total Posts : 1
   Posted 5/7/2007 8:42 PM (GMT -6)   
Hi All,
I am new to this chat and decided to check it out when I was searching for information on Menopause. I just turned 50, and a young 50 at that!! I too have suffered with Acid reflux. It started out pretty bad and I would say I was in my late 30's when it hit. It was bad!! ACID in my mouth and I was so sick. Always felt like something was stuck in my throat. Even drinking water gave me Acid Reflux.
I went on all the drugs which really did not help and actually they are not good for you in the long run. I have found by losing weight made the biggest difference of all and also cutting out junk food and empty carbs.
You have to work with your body. I can go for a very long time and have no troubles but have found since I began Menopause I am starting with some ACID problems.
I am trying to lose weight again and feel that getting my PH level in my body Alkaline is a MUST! I have also found using digestive aids and Acidophilus/bifodophilus can really help.
To Harrytoronto, just so you know, Nausea is a side effect of Nexium as is loose stools, stomach pains. I found when I used those drugs that it made me sometimes feel worse. Actually I won't touch those drugs with a ten foot pole. I think in the long run you will end up with more problems.

Gremma
Regular Member


Date Joined Apr 2007
Total Posts : 57
   Posted 5/17/2007 1:35 AM (GMT -6)   
yeah  Harry,
 
Take a look and Lenny66 posting, he also has noticed weird symptoms from the meds. You guys might be on to something! Keep posting, run a poll this weekend!
Thanks, Gremma

Lenny66
New Member


Date Joined May 2007
Total Posts : 16
   Posted 5/17/2007 11:35 AM (GMT -6)   
I don't see Betaine HCL discussed much on this board. Some of you might really have too much stomach acid but most of you probably have too little. Search for the Betaine HCL protocol and give it a shot. It's cheap and easy.

Also, please make sure you are taking digestive enzymes. Many people will get relief from that. I go with the plant based like Enzymedica Digest Gold but there are others.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 5:52 AM (GMT -6)
There are a total of 3,005,014 posts in 329,189 threads.
View Active Threads


Who's Online
This forum has 161758 registered members. Please welcome our newest member, VacuumCleaner.
249 Guest(s), 3 Registered Member(s) are currently online.  Details
Skypilot56, Tudpock18, beagleman